MAUDE Adverse Event Report: ETHICON INC. EB EXC GRN 30IN 3-0 S/A SH; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. EB EXC GRN 30IN 3-0 S/A SH; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number X832H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The following information was requested, but unavailable: were there any patient consequences? h6 component code: g07002 ¿ device has been received and investigation is in progress.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.
 
Event or Problem Description
It was reported that patient underwent an unknown procedure on (b)(6) 2024, and suture was used.One suture broke at usage.A second suture broke before being used.The surgeon asked for the entire box to be removed.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 7/25/2024.H6 component code: g07002 no device problem found.H3 investigational summary: the product was returned to ethicon for evaluation.The returned product determined that it was received, thirty-three unopened samples outside their box belong to the product code x832h.As per the sampling plan, a visual inspection was performed on thirteen samples, and no defects were found on the packages.The packets were opened, and the swage and attachment area were noted as expected.The sutures were dispensed without problems and examined along of the strand and no issues related to breakage sutures or anomalies were observed during the evaluation.Also, a functional test was performed using instron equipment and tensile force was above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Additional h3 investigational summary: the product was returned to ethicon for evaluation.The returned product determined that it was received; one needle suture piece was tangled in the winding corresponding to product code x832h.During visual inspection of the returned sample, the swage and attachment area were noted as expected.The suture was examined, the end of the suture was observed broken, and elongated.The functional test was performed using instron equipment and the tensile force was above the minimum requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
EB EXC GRN 30IN 3-0 S/A SH
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19633097
Report Number2210968-2024-06748
Device Sequence Number17992195
Product Code GAT
UDI-Device Identifier10705031058019
UDI-Public(01)10705031058019(11)230330(17)280229(10)TCBKAP
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberX832H
Device Lot NumberTCBKAP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2024
Supplement Date Received by Manufacturer06/28/2024
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown